Tag Archives: steroids

Steroid Girl: My Life as an Insomniac

7 Apr

Part II

I went to the psychiatrist last Tuesday, and she said that I have major depression after looking at the survey I filled out. We didn’t do too much talking, but I wrote everything down on one of the forms while I was in the waiting room, and she read it. So she gave me Abilify because it works in a matter of 3 or 4 days instead of 4-6 weeks like the other SSRIs that they normally use. She also gave me a vitamin that’s supposed to make the Abilify more effective and she prescribed Ambien instead of the Ambien CR that I’d taken before. She said I’d feel less drugged the next day. The Ambien does make me sleepy, and I yawn a lot, but I still feel a little drugged and sleepy the next day, and I still haven’t been able to sleep through the night with it. She said to come see her this coming Thursday and to see my counselor 2x a week instead of once a week. They decided that I shouldn’t sleep by myself, so tonight will be my first night back in my apartment after staying with friends and my brother’s godmother and such. The psychiatrist is friends with my counselor, and she went to med school where I go now. Oh yeah, and not only did she have a couch (which I sat on), she also had a recliner and a big arm chair. She had a book called “All Cats Have Asperger’s” and a box of tissues that looks like the tissues are coming out of a man’s nose. The psychiatrist wanted the counselor to call her during our appointment so that they could talk about how depressed I’ve been, and now I have to call the counselor like twice a day =/. Also, my stomach has been hurting a lot, but I guess that’s kinda normal at this point. Just rolling with that one. The whole counseling thing is becoming as much of a burden as the depression/anxiety, though, and I’m not even sure if it’s working.

Advertisements

Will I Ever Sleep Again?

18 Mar

Find out on the next episode of…

Steroid Girl: My Life as an Insomniac

**The suspense is killing me! …yeah…it’s the suspense doing that.**

Psychedelic Rainbow Turbo Squid Party in my Head

28 Jan

Apparently, I lost 5 lbs this weekend. My hem/onc was not pleased about it because the whole point of using the PEG tube was to gain weight…but if I know my body, it’s going to do exactly the opposite of what it’s supposed to. Maybe he should have put me on a diet…some reverse psychology could have worked? I dunno, just a thought. But if I know about it, is it really reverse psychology?

Anyways…I’m apparently on too much Dilaudid and IV Benadryl to have coherent thoughts right now? It’s like a psychedelic rainbow turbo squid party in my head. At least that means that I’ll be able to sleep tonight! That’s good, because my stomach is killing me!! Ugh. My lung nodules apparently like…grew or whatever. I was hoping for only good news since I started this new med for the mRCC in December. Some good news, though, is that I have been able to pee! Ok, maybe I didn’t need to share that? Ah, what the heck!

Anyways what was I saying…so I could have lost 5 lbs from having a fever and stuff and my body needed extra “juice” to keep it chugging. I’m supposed to keep eating with my mouth, too…you know, so I can still swallow and stuff later, but…I don’t wanna! It hurts and it’s just exhausting. Plus, I’m really not hungry. Pretty sure I don’t do enough in a day to work up an appetite. Well…except for when Prednisone is involved. Then, it makes me wanna eat anything ever.

They had me talk to the nutritionist, and she didn’t tell me anything I didn’t already know, but she’s nice, so…you know, whatever and stuff. Plus, now I have to eat on a neutropenic diet type thing until my counts come back up. Chemo kinda obliterated them. Makes it hard to actually know what to eat and what not to eat, so then I just get frustrated and say forget the whole thing and just do the PEG tube stuff. And I’m supposed to like…not have a lot of sugary things, I think cuz tumors like glucose, but not too much protein or anything acidic really, cuz my kidney is in the process of failing, and no fresh fruits or veggies because of my blood counts, but they said cooked veggies generally don’t have enough calories, and when you cook them, you lose a lot of the nutritional value…I feel like instead of telling me what NOT to eat, they should tell me what TO eat. I’m also having some irritation in my mouth and GI tract that just makes anything involving food kinda miserable, and once I get past the “eating” part of it…well don’t even get me started on what happens after that. No one wants to know. I don’t really know where I was going with this, so I guess I should stop before I divulge too much information lol. Kthxbai!

Starting Out the New Year with a Booooo! :(

1 Jan

I called the doctor, and he had me go to the ER (super lame), and they admitted me (even more lame!) so now I’ve spent Christmas AND New Year’s Eve/Day in the hospital. I’m hoping to get out soon. I would like to be able to go to school still this semester, and it starts…TOMORROW. I know I won’t make it to class tomorrow, but the notes are all online, so that’s fine, but I really would like to be able stay enrolled this semester. I’m still not really sure what’s wrong, but I got some broad spectrum antibiotic for some unidentified infection I suppose, and steroids to reduce swelling in my brain. My sodium levels also got really low, so I got mannitol, too. Fun stuff! Oh, and of course pain medications for pain. Can’t really go wrong with Dilaudid, so that’s how my holiday went.